Home

oh my GIT

June 9, 2014

my gastrointestinal tract (GIT) is fucked up.

i might have mentioned before that i suspect i might have delayed gastric emptying because i was involuntarily vomiting food that has been left undigested 6-9 hours post-meal. all these have been going on with upper GI symptoms like feeling of fullness too quickly, bloating, and the distressing feeling like nothing is passing through into my small bowels. it’s been about half a year now. so i saw a gastroenterologist on a whim. i was so desperate to find out what’s wrong.

i brought this up to my psychiatrist before, and we explored the option of going back to my ED psychiatrist to see what’s wrong. but i held back because i knew if i went back to her for her opinion, i would be talked down to once more and again. now, besides that, my working hours will not allow me to see her. so yes, i found a gastroenterologist to see if he could help.

i did a barium meal follow-through. it should nothing- no mechanical obstruction, a and fairly rapid transit of the (barium) liquids through the stomach into the small bowel. with the (very long) list of history and current medications that i took/take, he said there is little he can do to help. with the benzodiazepines in my system, the occasional tramadol, the escitalopram etc, they may all affect gut motility. i said i could try to taper off diazepam, and take less tramadol and replace it with Panadeine if i can help it. the escitalopram? we just cut it down to 10mg, and i’ve just been making improvements in recovery. it’s difficult to rock the boat now.

he suggested something unconventional though- traditional chinese medicine (TCM). i told him i was scared of it, because TCM is notorious for harming the liver. i told him my liver is very sensitive, and although yes i could try it, i don’t think i won’t take chances with it for the sake of my liver. i have to bear the consequences myself if transaminitis happens. *sigh* and i told him my rheumy’s threshold for my ALT is about 100-150 (which is actually already elevated). he said they usually consider 200-300 to be something that would take action on. i told him that with my history of transaminitis, she wasn’t taking chances. in fact my last transaminitis? she told me to stop one DMARD when my ALT hit 120+. and yes i suffered for that.

i asked if i should consult my ED psychiatrist. we both agreed that she will insist it is due to the laxative abuse. but the fact is, the stimulant laxatives i used act on the lower GI and not the upper!!! and we also agreed that domperidone will not do. it’s a no-no.

so how now?

i don’t know. HEADACHE AH. nothing is moving, and it’s very distressing.

About these ads

One Response to “oh my GIT”

  1. jmlol Says:

    You definitely need to modify your diet until you get the diagnosis. If your food is not digested after so many hours, it’s clear to me that your stomach acid is not right. You might want to stay away from hard to digest foods. I could help you come up with a list if you like. Maybe if you go down to the most digestible things, you could ween back into a more normal diet. Even with an ED, it’s not always the laxatives and habits; your body changes it’s chemistry and maybe your stomache is saying no to acid.
    Even if you feel uncomfortable with a stranger doling out food advice, I still like to help with just saying, I know it’s hard, but keep fighting.


Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

Follow

Get every new post delivered to your Inbox.

Join 102 other followers

%d bloggers like this: